ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Geometrically Simple Logarithmic Weir

Murthy, Keshava K and Ramesh, HS and Prakash, Shesha MN (1995) Geometrically Simple Logarithmic Weir. In: Journal of Irrigation and Drainage Engineering, 121 (6). pp. 419-426.

[img] PDF
GEOMETRICALLY_SIMPLE_LOGARITHMIC.pdf - Published Version
Restricted to Registered users only

Download (737Kb) | Request a copy
Official URL: http://ascelibrary.org/iro/resource/1/jidedh/v121/...

Abstract

This paper discusses the design and experimental verification of a geometrically simple logarithmic weir. The weir consists of an inward trapezoidal weir of slope 1 horizontal to n vertical, or 1 in n, over two sectors of a circle of radius R and depth d, separated by a distance 2t. The weir parameters are optimized using a numerical optimization algorithm. The discharge through this weir is proportional to the logarithm of head measured above a fixed reference plane for all heads in the range 0.23R less than or equal to h less than or equal to 3.65R within a maximum deviation of +/-2% from the theoretical discharge. Experiments with two weirs show excellent agreement with the theory by giving a constant average coefficient of discharge of 0.62. The application of this weir to the field of irrigation, environmental, and chemical engineering is highlighted.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to American Society of Civil Engineers.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 31 May 2011 08:40
Last Modified: 31 May 2011 08:40
URI: http://eprints.iisc.ernet.in/id/eprint/38014

Actions (login required)

View Item View Item